PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2008 | 28 | 1 | 49-62
Tytuł artykułu

k-Normalization and (k+1)-level inflation of varieties

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Let τ be a type of algebras. A common measurement of the complexity of terms of type τ is the depth of a term. For k ≥ 1, an identity s ≈ t of type τ is said to be k-normal (with respect to this depth complexity measurement) if either s = t or both s and t have depth ≥ k. A variety is called k-normal if all its identities are k-normal. Taking k = 1 with respect to the usual depth valuation of terms gives the well-known property of normality of identities or varieties. For any variety V, there is a least k-normal variety $N_k(V)$ containing V, the variety determined by the set of all k-normal identities of V. The concept of k-normalization was introduced by K. Denecke and S.L. Wismath in [5], and an algebraic characterization of the elements of $N_k(V)$ in terms of the algebras in V was given in [4]. In [1] a simplified version of this characterization of $N_k(V)$ was given, in the special case of the 2-normalization of the variety V of all lattices, using a construction called the 3-level inflation of a lattice. In this paper we show that the analogous (k+1)-level inflation can be used to characterize the algebras of $N_k(V)$ for any variety V having a unary term which satisfies two technical conditions. This includes any variety V which satisfies x ≈ t(x) for some unary term t of depth at least k, and in particular any variety, such as the variety of lattices, which satisfies an idempotent identity.
Twórcy
  • Math/C.S. Dept., University of Lethbridge, 401 University Drive, Lethbridge, Ab., T1K-3M4 Canada
  • Math/C.S. Dept., University of Lethbridge, 401 University Drive, Lethbridge, Ab., T1K-3M4 Canada
Bibliografia
  • [1] I. Chajda, V. Cheng and S.L. Wismath, 2-Normalization of lattices, to appear in Czechoslovak Mathematics Journal.
  • [2] A. Christie, Q. Wang and S.L. Wismath, Minimal characteristic algebras for k-normality, Scientiae Mathematicae Japonicae 61 (3) (2005), 547-565.
  • [3] G.T. Clarke, Semigroup varieties of inflations of unions of groups, Semigroup Forum 23 (4) (1981), 311-319.
  • [4] K. Denecke and S.L. Wismath, A characterization of k-normal varieties, Algebra Universalis 51 (4) (2004), 395-409.
  • [5] K. Denecke and S.L. Wismath, Valuations of terms, Algebra Universalis 50 (1) (2003), 107-128.
  • [6] E. Graczyńska, On normal and regular identities, Algebra Universalis 27 (3) (1990), 387-397.
  • [7] I.I. Mel'nik, Nilpotent shifts of varieties, (in Russian), Mat. Zametki, 14 (1973), 703-712; English translation in: Math. Notes 14 (1973), 962-966.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-doi-10_7151_dmgaa_1134
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.